Alert archive / Oregon / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 3, 2009, 8:02 PM MDT for Malheur County, Oregon. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2009, 8:02 PM MDT (02:02 UTC)
- Expired
- Aug 3, 2009, 9:30 PM MDT
- In force
- 88 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Malheur County, OR
The radar
The Boise radar (KCBX), 117 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:45 PM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 2:45 PM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
245 PM MDT MON AUG 03 2009
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...CONVECTION JUST NOW
STARTING TO DEVELOP OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO AS
CONVECTIVE TRIGGER TEMPERATURE HAS BEEN REACHED. SURFACE AIR
TEMPERATURE ON TRACK TO REACH YESTERDAY/S READINGS WITH MID 90S
ALREADY AT 2PM MDT IN THE SNAKE VALLEY OF SOUTHWEST IDAHO.
BASICALLY...NOTHING CHANGING AS FAR AS SYNOPTIC FEATURES WITH THE
OFFSHORE LOW STAYING IN PLACE FOR ANOTHER COUPLE DAYS WHILE THE HOT
UNSTABLE AIR MASS RESIDES OVER THE FORECAST AREA. THE MOST INTENSE
CELLS AND WIDER COVERAGE OF THUNDERSTORMS HAS BEEN OCCURRING IN THE
EVENING HOURS AND TODAY SHOULD BE NO DIFFERENT. RED FLAG WARNINGS
HAVE BEEN EXPANDED TO INCLUDE THE BOISE BLM LANDS TO THE SOUTH OF
THE SNAKE RIVER IN IDAHO WITH THINKING THAT LIGHTNING WILL HAVE
ENOUGH COVERAGE TO SUPPORT AN EXPANDED RFW. OTHERWISE...FIRE WEATHER
WATCH HAS BEEN LEFT IN PLACE FOR THE REMAINING IDAHO ZONES.
EXPECTING MORE OF THE SAME FOR TUESDAY THEN A SLIGHT EASTWARD DRIFT
TO THE UPPER LOW WEDNESDAY BRINGS A STRONGER SOUTHERLY FLOW INTO THE
REGION BUT MAY TEND TO LIFT CONVECTION A BIT FARTHER NORTH WITH A
DRY SLOT DEVELOPING OVER NORTHERN NEVADA MOVING INTO SOUTHERN IDAHO.
HEIGHTS AND THICKNESSES DROP A LITTLE FOR WEDNESDAY WITH FORECAST
TEMPERATURES COMING DOWN A FEW DEGREES AS WELL.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS CONTINUE TO
ADVERTISE A MAJOR PATTERN CHANGE. RUN TO RUN CONSISTENCY IS GOOD
...BRINGING THE UPPER TROUGH INLAND THURSDAY AND LIFTING IT ACROSS
IDAHO FRIDAY. PRECIPITATION WITH THIS SYSTEM IS A GIVEN...BUT QPF IS
MORE OF A CHALLENGE CONSIDERING THAT MUCH OF THE PRECIPITATION WILL
BE CONVECTIVE. WITH INCREASING CONFIDENCE IN TIMING...DYNAMICS...AND
PW...WE INCREASED POPS. MODEL BLENDS AS WELL AS INDIVIDUAL BIAS
CORRECTED RUNS ARE SHOWING COOLER MAX TEMPERATURES...AND
CONSIDERABLY COOLER ON FRIDAY. SO WE ADJUSTED MAX TEMPERATURES DOWN
FOR THURSDAY THROUGH SATURDAY...WITH THE BIGGEST CHANGE ON FRIDAY.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE TONIGHT THROUGH TUESDAY. BY
00Z EXPECT SCATTERED THUNDERSTORMS OVER HIGHER TERRAIN ADJACENT TO
THE SNAKE RIVER VALLEY...AND ACROSS MUCH OF SOUTHEAST OREGON.
THUNDERSTORMS WILL CONTINUE AFTER 06Z BUT DECREASE IN COVERAGE...
THEN REDEVELOP OVER THE SAME AREAS TUESDAY AFTERNOON. STORMS WILL BE
HIGH BASED WITH GUSTY WINDS THE MAIN THREAT. OTHERWISE SURFACE WINDS
WILL BE LIGHT. WINDS ALOFT WILL BE LIGHT TO MODERATE SOUTHWEST.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING IN EFFECT UNTIL 2AM MDT TUESDAY FOR
IDZ418-IDZ419.
FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON
THROUGH LATE TONIGHT FOR IDZ401-IDZ402-IDZ403-IDZ404-IDZ408.
OR...RED FLAG WARNING FROM 2 PM MDT /1 PM PDT/ THIS AFTERNOON TO 2 AM
MDT /1 AM PDT/ TUESDAY FOR ORZ636-ORZ637.
&&
WEATHER.GOV/BOISE
SHORT TERM...GS
LONG TERM....JT/DG/DD
AVIATION.....JTHazardous weather outlook, Aug 3, 5:30 AM MDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 530 AM MDT MON AUG 3 2009 ORZ061-063-041200- HARNEY COUNTY-MALHEUR COUNTY- 530 AM MDT MON AUG 3 2009 /430 AM PDT MON AUG 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 2 PM MDT / 1 PM PDT/ TODAY THROUGH 2 AM MDT / 1 AM PDT/ TONIGHT. THUNDERSTORMS WITH FREQUENT LIGHTNING WILL BE SCATTERED ACROSS SOUTHEAST OREGON THROUGH THIS PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL STORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FIRE STARTS TO LOCAL AUTHORITIES. ALSO PLEASE REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. IDZ011>016-028>030-ORZ062-064-041200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- BAKER COUNTY-LOWER TREASURE VALLEY OR- 530 AM MDT MON AUG 3 2009 /430 AM PDT MON AUG 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A FIRE WEATHER WATCH IS IN EFFECT FROM 2 PM MDT UNTIL 2 AM MDT TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE FOUND THROUGHOUT SOUTHWEST IDAHO LATER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL STORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FIRE STARTS TO LOCAL AUTHORITIES. ALSO PLEASE REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 3, 7:24 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
724 PM MDT MON AUG 3 2009
IDZ012-029-ORZ063-040300-
CANYON ID-OWYHEE ID-MALHEUR OR-
724 PM MDT MON AUG 3 2009
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MALHEUR COUNTY IN SOUTHEAST OREGON...
SOUTH CENTRAL CANYON COUNTY IN SOUTHWEST IDAHO...
AND NORTHWESTERN OWYHEE COUNTY IN SOUTHWEST IDAHO...
UNTIL 900 PM MDT.
AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 20 MILES NORTHWEST OF
REYNOLDS...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THE THUNDERSTORM WILL BE NEAR...
ROCKVILLE SCHOOL...MAFLOY RANCH...LESLIE GULCH AND MAHOGANY
MOUNTAIN AROUND 725 PM MDT...
ROCKVILLE AROUND 735 PM MDT...
SUCCOR CREEK CAMPGROUND AROUND 755 PM MDT...
BOARD CORRAL MOUNTAIN AROUND 800 PM MDT...
ELEPHANT BUTTE AROUND 830 PM MDT.
LAT...LON 4353 11738 4364 11709 4354 11681 4329 11662
4290 11686 4319 11767
TIME...MOT...LOC 0123Z 209DEG 10KT 4334 11708
LRCThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:41 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 34 min |
| Aug 4, 4:45 AM MDT | Fire Weather Watch | BOI | 15 hr | |
| Aug 4, 4:45 AM MDT | Red Flag Warning | BOI | Adams, Boise, Gem, Idaho, Payette, Valley and 1 more | 21 hr |
| Aug 3, 7:24 PM MDT | Special Weather Statement | BOI | Malheur | 96 min |
Nearby
Flash Flood Warnings in Oregon, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.